Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2002, 2:20 PM EDT for Franklin County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2002, 2:20 PM EDT (18:20 UTC)
- Expired
- May 26, 2002, 3:00 PM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Franklin County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 261820 SVRCTP PAC055-261900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 219 PM EDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN PENNSYLVANIA * UNTIL 300 PM EDT. * AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ST. THOMAS...OR 6 MILES WEST OF CHAMBERSBURG...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMBERSBURG AND MARION AT 230 PM. FAYETTEVILLE AND SCOTLAND AT 245 PM. THE MAIN THREATS FROM THIS STORM WILL BE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 3999 7780 3982 7784 3984 7750 4005 7750 DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:00 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 26, 11:00 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 1100 AM EDT SUN MAY 26 2002 IN CASE ANYONE MISSED THE PHLFTMCCX...KCCX RADAR BACK IN SERVICE. WILL UPDATE TO ADJUST WORDING A BIT AND REMOVE MENTION OF THIS MORNING. FRONT TAKING ITS TIME MOVING ACROSS CENTRAL PA...AND WITH VERY MOIST AIR MEETING UP WITH AFTERNOON SUNSHINE AND A FRONTAL BOUNDARY STILL EXPECT SHOWERS/THUNDERSTORMS TO FORM IN THE SUSQ VALLEY AFTER 2 PM. WILL CONTINUE WITH THE ENHANCED WORDING IN THE SE AS SOME STORMS COULD BRIEFLY BECOME STRONG ENOUGH TO PRODUCE HAIL AND/OR DAMAGING WINDS. WILL CONTINUE THE CHANCE OF SHOWERS FROM KJST TO KIPT AS SOME HIT AND MISS ACTIVITY CONTINUES. ANY THUNDERSTORMS THAT DEVELOP WILL MOVE EAST BY EVENING...BUT FRONT WILL BECOME NEARLY STATIONARY AND A CHANCE FOR SHOWERS WILL CONTINUE IN THE SE THROUGH MEMORIAL DAY. ALSO...DROPPED MAX TEMPS A CAT IN THE NW WHILE BUMPED THEM UP A FEW DEGREES IN THE SE. WINDS/SKY COVER LOOK FINE. WILL ISSUE ZONES AND UPDATED SEVERE WEATHER OUTLOOK FOR SE IN A FEW MINUTES. .CTP...SEVERE WEATHER OUTLOOK FOR SERN SXNS. RXR
In the hours before
Special weather statement, May 26, 11:45 AM EDT, 2 hours 35 minutes before
PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-262000- SEVERE WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1145 AM EDT SUN MAY 26 2002 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES IN THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON... A COLD FRONT WILL MOVE INTO THE SOUTHEASTERN PART OF THE STATE THIS AFTERNOON AND BECOME NEARLY STATIONARY. IT WILL BECOME WARM AND INCREASINGLY HUMID AHEAD OF THIS BOUNDARY...SETTING THE STAGE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AFTER 2 PM. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...CAUSING STRONG DAMAGING WIND GUSTS AND LARGE HAIL. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RXR
Special weather statement, May 26, 2:00 PM EDT, 20 minutes before
PAZ036-056>059-063>066-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT SUN MAY 26 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE LOWER SUSQUEHANNA VALLEY. THE WATCH INCLUDES THE FOLLOWING COUNTIES: ADAMS...CUMBERLAND...DAUPHIN...FRANKLIN...LANCASTER...LEBANON... PERRY...SCHUYLKILL...AND YORK. SHOWERS AND THUNDERSTORMS HAVE FORMED IN THE AFTERNOON HEATING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND POSSIBLE WARNINGS. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:56 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 49 min |
| May 26, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | York | 75 min |
| May 26, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 55 min |
| May 26, 7:37 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.